Alert archive / Michigan / Wind Advisories in 2008
Wind Advisory 1, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Jan 3, 2008, 4:34 AM EST for 10 counties in Michigan. It took effect at Jan 3, 2008, 10:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2008, 4:34 AM EST (09:34 UTC)
- In effect from
- Jan 3, 2008, 10:00 AM EST
- Expired
- Jan 3, 2008, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Baraga County, MI, Delta County, MI, Gogebic County, MI, Houghton County, MI, Keweenaw County, MI, Luce County, MI, Marquette County, MI, Ontonagon County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 12 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMQT 030934 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 434 AM EST THU JAN 3 2008 ...STRONG WINDS TODAY... .A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER ONTARIO AND A HIGH PRESSURE RIDGE OVER THE CENTRAL AND EASTERN GREAT LAKES WILL PRODUCE STRONG WINDS OVER UPPER MICHIGAN TODAY. WINDS WILL INCREASE BY LATE MORNING OVER FAR WESTERN UPPER MICHIGAN AND BY EARLY AFTERNOON OVER CENTRAL UPPER MICHIGAN. WIND GUSTS TO 50 MPH ARE EXPECTED. WINDS WILL DIMINISH EARLY THIS EVENING. MIZ002-009-031745- /O.NEW.KMQT.WI.Y.0001.080103T1500Z-080103T2200Z/ ONTONAGON-GOGEBIC- INCLUDING THE CITIES OF...ONTONAGON...IRONWOOD 434 AM EST THU JAN 3 2008 /334 AM CST THU JAN 3 2008/ ...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ THIS MORNING TO 5 PM EST /4 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ THIS MORNING TO 5 PM EST /4 PM CST/ THIS AFTERNOON. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED LATE THIS MORNING INTO MUCH OF THE AFTERNOON. THE STRONGEST WINDS WILL BE ALONG THE LAKE SUPERIOR SHORE FROM LITTLE GIRLS POINT TO ONTONAGON...AND OVER THE HIGHER TERRAIN FROM IRONWOOD TO ROCKLAND. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THE STRONG WINDS MAY PRODUCE BLOWING AND DRIFTING SNOW AND LOCALLY REDUCED VISIBILITIES. USE EXTRA CAUTION. $$ MIZ004-005-031745- /O.NEW.KMQT.WI.Y.0001.080103T1600Z-080104T0000Z/ BARAGA-MARQUETTE- INCLUDING THE CITIES OF...LANSE...MARQUETTE 434 AM EST THU JAN 3 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED LATE THIS MORNING INTO MUCH OF THE AFTERNOON. THE STRONGEST WINDS WILL BE ALONG THE LAKE SUPERIOR SHORE FROM BARAGA AND LANSE...TO BIG BAY AND MARQUETTE. A FEW STRONGER GUSTS COULD ALSO OCCUR OVER THE HIGHER TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THE STRONG WINDS MAY PRODUCE BLOWING AND DRIFTING SNOW AND LOCALLY REDUCED VISIBILITIES. USE EXTRA CAUTION. $$ MIZ006-007-085-031745- /O.NEW.KMQT.WI.Y.0001.080103T1800Z-080104T0000Z/ ALGER-LUCE-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...MUNISING...NEWBERRY...SENEY 434 AM EST THU JAN 3 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON. THE STRONGEST WINDS WILL BE ALONG THE LAKE SUPERIOR SHORE FROM MUNISING TO GRAND MARAIS AND TWO HEART. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THE STRONG WINDS MAY PRODUCE BLOWING AND DRIFTING SNOW AND LOCALLY REDUCED VISIBILITIES. USE EXTRA CAUTION. $$ MIZ001-003-031745- /O.NEW.KMQT.WI.Y.0001.080103T1500Z-080103T2200Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 434 AM EST THU JAN 3 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED LATE THIS MORNING INTO MUCH OF THE AFTERNOON. THE STRONGEST WINDS WILL BE ALONG THE LAKE SUPERIOR SHORE FROM FREDA TO EAGLE RIVER AND OVER THE HIGHER TERRAIN FROM TWIN LAKES TO CALUMET AND PHOENIX. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THE STRONG WINDS MAY PRODUCE BLOWING AND DRIFTING SNOW AND LOCALLY REDUCED VISIBILITIES. USE EXTRA CAUTION. $$ MIZ013-014-031745- /O.NEW.KMQT.WI.Y.0001.080103T1800Z-080104T0000Z/ DELTA-SOUTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...ESCANABA...GLADSTONE...MANISTIQUE 434 AM EST THU JAN 3 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON. THE STRONGEST WINDS WILL BE ALONG THE LAKE MICHIGAN SHORE...INCLUDING THE STONINGTON PENINSULA AND THE GARDEN PENINSULA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLA
2 follow-up statements
000 WWUS73 KMQT 031538 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1038 AM EST THU JAN 3 2008 ...STRONG WINDS TODAY... .A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER ONTARIO AND A HIGH PRESSURE RIDGE OVER THE CENTRAL AND EASTERN GREAT LAKES WILL PRODUCE STRONG WINDS OVER UPPER MICHIGAN TODAY. WINDS WILL INCREASE BY LATE MORNING OVER FAR WESTERN UPPER MICHIGAN AND BY EARLY AFTERNOON OVER CENTRAL UPPER MICHIGAN. WIND GUSTS TO 50 MPH ARE EXPECTED. WINDS WILL DIMINISH EARLY THIS EVENING. MIZ002-009-032200- /O.CON.KMQT.WI.Y.0001.000000T0000Z-080103T2200Z/ ONTONAGON-GOGEBIC- INCLUDING THE CITIES OF...ONTONAGON...IRONWOOD 1038 AM EST THU JAN 3 2008 /938 AM CST THU JAN 3 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST /4 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST /4 PM CST/ THIS AFTERNOON. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED LATE THIS MORNING INTO MUCH OF THE AFTERNOON. THE STRONGEST WINDS WILL BE ALONG THE LAKE SUPERIOR SHORE FROM LITTLE GIRLS POINT TO ONTONAGON...AND OVER THE HIGHER TERRAIN FROM IRONWOOD TO ROCKLAND. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THE STRONG WINDS MAY PRODUCE BLOWING AND DRIFTING SNOW AND LOCALLY REDUCED VISIBILITIES. USE EXTRA CAUTION. $$ MIZ004-005-032345- /O.CON.KMQT.WI.Y.0001.080103T1600Z-080104T0000Z/ BARAGA-MARQUETTE- INCLUDING THE CITIES OF...LANSE...MARQUETTE 1038 AM EST THU JAN 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED LATE THIS MORNING INTO MUCH OF THE AFTERNOON. THE STRONGEST WINDS WILL BE ALONG THE LAKE SUPERIOR SHORE FROM BARAGA AND LANSE...TO BIG BAY AND MARQUETTE. A FEW STRONGER GUSTS COULD ALSO OCCUR OVER THE HIGHER TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THE STRONG WINDS MAY PRODUCE BLOWING AND DRIFTING SNOW AND LOCALLY REDUCED VISIBILITIES. USE EXTRA CAUTION. $$ MIZ006-007-085-032345- /O.CON.KMQT.WI.Y.0001.080103T1800Z-080104T0000Z/ ALGER-LUCE-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...MUNISING...NEWBERRY...SENEY 1038 AM EST THU JAN 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON. THE STRONGEST WINDS WILL BE ALONG THE LAKE SUPERIOR SHORE FROM MUNISING TO GRAND MARAIS AND TWO HEART. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THE STRONG WINDS MAY PRODUCE BLOWING AND DRIFTING SNOW AND LOCALLY REDUCED VISIBILITIES. USE EXTRA CAUTION. $$ MIZ001-003-032200- /O.CON.KMQT.WI.Y.0001.000000T0000Z-080103T2200Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 1038 AM EST THU JAN 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED LATE THIS MORNING INTO MUCH OF THE AFTERNOON. THE STRONGEST WINDS WILL BE ALONG THE LAKE SUPERIOR SHORE FROM FREDA TO EAGLE RIVER AND OVER THE HIGHER TERRAIN FROM TWIN LAKES TO CALUMET AND PHOENIX. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THE STRONG WINDS MAY PRODUCE BLOWING AND DRIFTING SNOW AND LOCALLY REDUCED VISIBILITIES. USE EXTRA CAUTION. $$ MIZ013-014-032345- /O.CON.KMQT.WI.Y.0001.080103T1800Z-080104T0000Z/ DELTA-SOUTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...ESCANABA...GLADSTONE...MANISTIQUE 1038 AM EST THU JAN 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON. THE STRONGEST WINDS WILL BE ALONG THE LAKE MICHIGAN SHORE...INCLUDING THE STONINGTON PENINSULA AND THE GARDEN PENINSULA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TAG
000 WWUS73 KMQT 032107 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 407 PM EST THU JAN 3 2008 ...STRONG WINDS DIMINISHING THIS EVENING... .A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER ONTARIO AND A HIGH PRESSURE RIDGE OVER THE OHIO RIVER VALLEY WILL CONTINUE TO PRODUCE STRONG WINDS OVER UPPER MICHIGAN THIS EVENING. WINDS HAVE ALREADY DIMINISHED ACROSS MUCH OF WESTERN UPPER MICHIGAN..AND WILL SLOWLY TAPER OFF ACROSS CENTRAL AND EASTERN UPPER MICHIGAN THIS EVENING. MIZ004-032215- /O.CAN.KMQT.WI.Y.0001.000000T0000Z-080104T0000Z/ BARAGA- INCLUDING THE CITY OF...LANSE 407 PM EST THU JAN 3 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE WIND ADVISORY. GUSTY SOUTHWEST WINDS HAVE DIMINISHED TO 15 TO 25 MPH...AND WILL CONTINUE TO DIMINISH OVERNIGHT. A FEW LOCALIZED AREAS OF BLOWING SNOW MAY CONTINUE THROUGH THIS EVENING. $$ MIZ001>003-009-032215- /O.CAN.KMQT.WI.Y.0001.000000T0000Z-080103T2200Z/ KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-GOGEBIC- INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON... HANCOCK...IRONWOOD 407 PM EST THU JAN 3 2008 /307 PM CST THU JAN 3 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE WIND ADVISORY. GUSTY SOUTHWEST WINDS HAVE DIMINISHED TO 15 TO 25 MPH...AND WILL CONTINUE TO DIMINISH OVERNIGHT. A FEW LOCALIZED AREAS OF BLOWING SNOW MAY CONTINUE THROUGH THIS EVENING. $$ MIZ005>007-085-040000- /O.CON.KMQT.WI.Y.0001.000000T0000Z-080104T0000Z/ MARQUETTE-ALGER-LUCE-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...MARQUETTE...MUNISING...NEWBERRY...SENEY 407 PM EST THU JAN 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY EVENING. THE STRONGEST WINDS WILL BE ALONG THE LAKE SUPERIOR SHORE FROM MUNISING TO GRAND MARAIS AND TWO HEART. EXPECT WINDS TO DIMINISH TO 10 TO 20 MPH BY MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THE STRONG WINDS MAY PRODUCE BLOWING AND DRIFTING SNOW AND LOCALLY REDUCED VISIBILITIES. USE EXTRA CAUTION. $$ MIZ013-014-040000- /O.CON.KMQT.WI.Y.0001.000000T0000Z-080104T0000Z/ DELTA-SOUTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...ESCANABA...GLADSTONE...MANISTIQUE 407 PM EST THU JAN 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS WILL BE ALONG THE LAKE MICHIGAN SHORE...INCLUDING THE STONINGTON PENINSULA AND THE GARDEN PENINSULA. EXPECT WINDS TO DIMINISH TO 10 TO 20 MPH BY MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MRC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Jan 2, 11:45 PM EST, 4 hours 49 minutes earlier.
Area forecast discussion, Jan 2, 11:45 PM EST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1145 PM EST WED JAN 2 2008 .SYNOPSIS... WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW AN AMPLIFIED PATTERN OVER NAMERICA WITH A RIDGE OVER THE ROCKIES AND A TROF OVER THE ERN THIRD OF THE CONUS. PATTERN IS BECOMING PROGRESSIVE WITH SIGNIFICANT HEIGHT RISES NOTED OVER THE NRN PLAINS INTO SCNTRL CANADA (12Z RAOBS SHOWED 12HR 500MB HEIGHT RISES UPWARDS OF 180M). WITH THE RIDGE SLIDING EWD...PACIFIC AIR/DEVELOPING STRONG WAA PATTERN HAS PRODUCED A HUGE AREA OF HIGH CLOUDS ACROSS CNTRL CANADA INTO THE NRN PLAINS. AT THE SFC...HIGH PRES RIDGE EXTENDS FROM TX TO MN. LES OFF LAKE SUPERIOR HAS BEEN WINDING DOWN THIS AFTN...MOST NOTABLY OVER THE W WHERE LATEST VIS IMAGERY SHOWS LITTLE ORGANIZED LES REMAINING. && .SHORT TERM (TONIGHT AND THU)... MAIN FCST ISSUE IS ENDING LES TONIGHT/MIN TEMPS TONIGHT AND WINDS THU. WITH SFC RIDGE REACHING WRN LAKE SUPERIOR EARLY THIS EVENING AND THEN SLIDING E OF THE LAKE AROUND 09Z...LES WILL END FROM W TO E TONIGHT AS WINDS BACK TO THE SW OR S. OPTED TO CANCEL ONGOING ADVYS OVER THE ERN COUNTIES WITH THIS FCST ISSUANCE AS LES IS CURRENTLY NOT ORGANIZED INTO SIGNIFICANT BANDS. THERE WILL PROBABLY BE SOME BURSTS OF SNOW WITH VIS DOWN TO 1/2SM EARLY THIS EVENING...BUT THOSE OCCURRENCES WILL BE VERY SHORT LIVED. MAY SEE ACCUMULATIONS AROUND 1 INCH THRU 00Z WITH ANOTHER 1 INCH TONIGHT BEFORE SNOW ENDS. TEMPS TONIGHT WILL BE A TRICKY. WITH SFC RIDGE PASSING DURING THE NIGHT AND STRATOCU SCATTERING OUT WITH THE RIDGE PASSAGE...THERE WILL BE AN OPPORTUNITY FOR TEMPS TO PLUMMET. THERE ARE A COUPLE OF COMPLICATING FACTORS. FIRST...CI AND HIGH BASED AS/AC CLOUDS ARE RAPIDLY SPREADING ESE INTO MN/NRN ONTARIO...AND SECOND...RETURN FLOW ON THE BACKSIDE OF THE HIGH RAPIDLY INCREASES...AIDED BY SIGNIFICANT PRES FALLS. LATEST ANALYSIS SHOWS 3HR PRES FALLS REACHING AN IMPRESSIVE 10MB ACROSS ERN SASKATCHEWAN/MANITOBA. ALTHOUGH THESE NEGATIVES FOR A STRONG SFC TEMP FALL (CLOUDS/INCREASING WINDS) WILL QUICKLY ARRIVE AFTER RIDGE PASSAGE...THERE SHOULD STILL BE A SHORT WINDOW OF 2 TO PERHAPS 4HRS OF GOOD TO EXCELLENT RADIATIONAL COOLING IN MOST AREAS...ESPECIALLY WHERE NEW SNOW HAS ACCUMULATED. HAVE THUS GONE BLO LOWEST MOS GUIDANCE...GENERALLY AROUND -5F IN MUCH OF THE INTERIOR (AS LOW AS -10F AT CHAMPION). WINDS WILL BE THE MAIN FEATURE THU UNDER TIGHT PRES GRADIENT BTWN DEPARTING STRONG SFC HIGH PRES RIDGE AND LOW PRES TRACKING TO HUDSON BAY. ALTHOUGH THIS WILL BE A WAA PATTERN OVER A SHALLOW EXITING ARCTIC AIRMASS...SITUATION IS STILL FAVORABLE FOR WINDY CONDITIONS. FORTUNATELY...THERE WILL BE SOME STABILITY AS GFS/NAM SHOW 60KT AT 3KFT. BIGGEST FACTOR SUPPORTING/ENHANCING SW WINDS WILL BE THE STRONG SFC PRES FALLS (8-10MB/3HR) SPREADING E ACROSS ONTARIO THU. EXPECT TO SEE WIND GUSTS UPWARDS OF 35-40MPH ACROSS MUCH OF THE N AND E LATE THU MORNING THRU AT LEAST MID AFTN. WITH UNCERTAINTY ON HOW STABILITY WILL AFFECT THE INCREASE IN WINDS...KEPT WINDS BLO ADVY CRITERIA FOR THIS FCST ISSUANCE. THE STRONG WAA PATTERN WILL ALSO LEAD TO CONSIDERABLE MID/HIGH CLOUDS THU AS IS OCCURRING UPSTREAM THIS AFTN. LOWER LEVELS APPEAR PLENTY DRY ENOUGH THOUGH TO PRECLUDE ANY MENTION OF PCPN. KEPT MAX TEMPS A BIT BLO ALL MOS GUIDANCE GIVEN CLOUDS AND CONSIDERABLE SNOW COVER UPSTREAM WHICH WILL TEMPER WARMING AT THE SFC. && .LONG TERM (THURSDAY NIGHT THROUGH NEXT WEDNESDAY)... THU NIGHT THROUGH FRI NIGHT...WINDS DECOUPLE AS 925MB WINDS REMAIN FROM THE WSW AND 850MB WINDS BECOME WNW...ESPECIALLY OVER THE WEST HALF OF THE LAKE. BY 06Z FRI...WINDS COUPLE UP OUT OF THE WEST BUT REMAIN RELATIVELY LIGHT THROUGH SUN. KEPT WX GRIDS DRY THROUGH FRI NIGHT AS LITTLE MOISTURE AND EVEN LESS FORCING WILL BE PRESENT OVER THE CWA. SATURDAY...KEPT SCHC FREEZING DRIZZLE IN FCST FOR 12-18Z SAT. NAM AND GFS BOTH SUPPORT IT BY A THICK DRY LAYER FROM AROUND 900-600MB AND THEN A SATURATED LAYER BELOW. A WEAK SHORTWAVE AT 500MB CREATING WEAK POSITIVE VORTICITY ADVECTION INTO OUR CWA...AND CORRESPONDING SLIGHTLY NEGATIVE OMEGA VALUES...AS WELL AS TEMPS ALL > -10C...MAY SUPPORT ENOUGH LIFT FOR THE DRIZZLE. THE SFC TEMP IS PROGGED TO BE BELOW FREEZING UNTIL AROUND 18Z. FROM 18Z SAT TO 00Z SUN...KEPT THE SCHC OF RAIN SINCE THE GFS IS SHOWING A LITTLE DEEPER MOISTURE... ADDITIONAL PVA AND SLIGHTLY GREATER LIFTING ON ISENTROPIC SURFACES. AS FAR AS P-TYPE GOES...THE ECMWF SOLN SUPPORTS RAIN IN THE AFTERNOON. THE GFS IS THE COLDER SOLN WHEN COMPARED TO THE ECMWF THE GFS DOES NOT HAVE THE 1500FT WET BULB ZERO HEIGHT INTO THE U.P. UNTIL 00Z SUN...WHILE THE ECMWF HAS IT IN THE CWA BETWEEN 12Z SAT AND 00Z SUN. THE WET BULB ZERO HEIGHTS SUPPORT RAIN FROM SAT NIGHT THROUGH MON NIGHT. SUNDAY...WHILE WAA IS PREVALENT ON SUN...LACK OF UPPER LEVEL FORCING AND OVERALL MOISTURE MAY INHIBIT THE CHANCE OF RAIN WE HAVE GOING. BACKED OFF POPS TO 30 PERCENT. THERE MAY JUST BE LOW CLOUDS...FOG OR DRIZZLE FOR SUN AND SUN NIGHT. WILL NEED TO KEEP AN EYE ON THIS DURING THE NEXT FCST UPDATE. SUNDAY NIGHT THROUGH MONDAY NIGHT...LOW LEVEL OMEGA VALUES OF AROUND 0 TO -1 ARE FAVORABLE FOR LIFT OVER THE EAST HALF ON 00Z MON-00Z TUE...BUT NOT AS FAVORABLE OVER THE WEST. 280K GFS ISENTROPIC SFC INDICATES WEAK SUBSIDENCE OVER THE WEST MON 18Z. CUT BACK POPS TO 30 OVER FAR WEST ACCORDINGLY. POSITIVE VORTICITY ADVECTION OVER THE EAST HALF ON TUE WILL CREATE A BETTER CHANCE FOR PCPN. KEPT GOING POPS OF 50 IN THE EAST HALF AND SOUTH CENTRAL. TUESDAY THROUGH WEDNESDAY...00Z ECMWF AND 06Z GFS NOW BOTH SHOW A CLOSED LOW OVER THE MIDWEST AT 12Z TUE...THE ECMWF STRONGER OF THE TWO. THE GFS HAS A MORE ELONGATED SHAPE AND ONLY HAS THE EAST HALF IN THE WARM SECTOR...WITH 850MB TEMPS ABOVE FREEZING THROUGH WED 18Z. THE ECMWF KEEPS THE ENTIRE U.P. IN THE WARM SECTOR...WITH 850MB TEMPS ABOVE FREEZING THROUGH WED 12Z...AS THE CENTER OF THE LOW TRACKS ACROSS FAR WESTERN UPPER MI ON WED MORNING. THERE IS A GENERAL CONSENSUS THAT THERE WILL BE SOME SORT OF PCPN (GFS/ECMWF SUPPORT) TUE 12Z-WED 12Z. MADE WEST HALF CHANCE OF RAIN OR SNOW AND EAST HALF CHANCE OF RAIN THROUGH WED 12Z...THEN MADE ENTIRE CWA CHANCE OF RAIN OR SNOW WED 12Z-THU 00Z TO REFLECT THE MODEL UNCERTAINTY. && .AVIATION (FOR THE 06Z TAF ISSUANCE)... LIGHT WESTERLY FLOW WILL BECOME MORE SOUTHWESTERLY OVERNIGHT AND INCREASE SIGNIFICANTLY OVER THE MIDDLE PORTION OF THIS FORECAST PERIOD. THE INCREASED WIND...ALONG WITH NEWLY FALLEN SNOW...WILL ALLOW FOR POTENTIAL BLOWING SNOW MAINLY FROM 15Z TO ROUGHLY 03Z. AT THIS POINT...EXPECT VIS TO REMAIN ABOVE 5SM WITH BLSN...AND CIGS TO STAY ABOVE BKN035 THROUGH 03Z. AT THAT POINT...LOW LEVEL MOISTURE AT CMX SHOULD BRING ABOUT A LOWER CLOUD DECK. STILL THE MAIN CONCERN OVER THE NEXT 24 HOURS WILL BE THE STRONG WINDS TO NEAR 40KT...WITH THE HIGHEST GUSTS EXPECTED AT CMX. && .MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)... WINDS WILL GENERALLY DIMINISH INTO THE 5 TO 15 KT RANGE TONIGHT AS SFC HIGH PRES RIDGE QUICKLY SLIDES ACROSS LAKE SUPERIOR. HOWEVER... LIGHT WINDS WILL BE SHORT LIVED AS TIGHT PRES GRADIENT DEVELOPS BTWN THE DEPARTING STRONG SFC HIGH PRES RIDGE AND LOW PRES TRACKING E TO HUDSON BAY. WITH AIRMASS NOT FULLY STABLE OVER LAKE SUPERIOR AND IMPRESSIVE PRES FALLS ACROSS ONTARIO ENHANCING S TO SW WINDS...STAGE WILL BE SET FOR SOLID GALES THU. EXPECT TO SEE SOME GUSTS TO 45KT... AND NOT OUT OF THE QUESTION THAT A FEW GUSTS COULD REACH 50KT BTWN THE KEWEENAW AND ISLE ROYALE. WINDS WILL DIMINISH THU EVENING/NIGHT. NO GALES ARE EXPECTED FOR THE REMAINDER OF THE FCST PERIOD. && .MQT WATCHES/WARNINGS/ADVISORIES... GALE WARNING IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR LSZ162-249>251-263>267. GALE WARNING IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY NIGHT FOR LMZ221-248-250. && SYNOPSIS/SHORT TERM...ROLFSON LONG TERM...MRC AVIATION...KF MARINE...ROLFSON
Hazardous weather outlook, Jan 2, 4:08 PM EST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 408 PM EST WED JAN 2 2008 MIZ001>007-009>014-084-085-031300- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 408 PM EST WED JAN 2 2008 /308 PM CST WED JAN 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LSZ162-240>251-263>267-031300- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 408 PM EST WED JAN 2 2008 /308 PM CST WED JAN 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTH TO SOUTHWEST GALES ARE EXPECTED THURSDAY INTO THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-250-031300- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 408 PM EST WED JAN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTH TO SOUTHWEST GALES ARE POSSIBLE THURSDAY AFTERNOON INTO THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KF
Nearby
Wind Advisories in Michigan, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.